I see this question asked continually but never a clear answer. I have quit ct many times, and wonder if it varies that greatly from person to person.
I can only speak from personal experience as I compare to people on this site and I would have to say 'yes'. It absolutely varies between people as well as varies how many times you relapse. From everything I have read here, every time someone relapses and goes through wd's it is more difficult each time. Not too exciting news. Also, when I have experienced wd's my anxiety is through the roof and other ppl experience mild to moderate discomfort. Doesn't sound like apples to apples to me. I think there are so many variances in play. Weight, age, gender, history, genes... the list can go on and on.
I really don't think there is a clear cookie cutter answer for what each person will experience and how badly each time.
Probably not the concise answer you were looking for, but that is what I know.
Good luck and best wishes,
I must agree with my friend Jilly. It does vary from person to person.
It also depends on how much you were taking, what you were taking, and how you were ingesting it, shooting, snorting, or swallowing pills.
My cold turkey WD took months for the physical WD, yet the mental part of withdrawal took almost a year due to Post Acute Withdrawal Syndrome, which I suggest you google.
PAWS seems to hit everyone! And it is no picnic. Anxiety, depression, lack of motivation are just a few of the lovely symptoms of PAWS.
It affects the brain soup it seems. Brain chemicals such as serotonin, norepinephrine, dopamine and endorphins are all out of whack!
Sorry, you didn't ask about all of that and I seem to be writing a novella here!!
Best wishes to you and if you need support we will be here for you!!
Generally, cold turkey withdrawal lasts less than a week. The worst of it usually hits around day 3, and by day 5 - there's significant relief.
HOWEVER - as you've come to see, ANY drug use during this time will start you right back to the beginning. And, YES - each detox is going to be worse. Your reaction is not the exception - this is the general rule.
What helps a lot of folks is the Thomas Recipe, which you can find here: https://www.drugs.com/forum/featured-conditions/thomas-recipe-opiate-withdrawal-35169.html My only caution there is that IF you feel the need to take a benzo (klonopin, valium, etc.) keep it to an absolutely minimum, and stop taking it by the end of the week. Benzos lead to dependency very, very quickly - which is just another nightmare!
I also did cold turkey - several times! Suboxone wasn't around when I got clean. While it's bad for a few days - in short order, you're clean from all drugs, so it's well worth it. I usually suggest cold turkey over any other form of detox.
One more caution! Get to NA or AA as soon as you can. The physical detox is only the first step toward recovery - and it's actually the easier part. More folks relapse after their detox than during detox. We need help - and lots of it - to learn how to live life drug-free. The more meetings, the better your chances at long-term success. God bless.
First of all, you are not alone. So many of us have all had the same problem. We were prescribed this medication, then liked how it felt, then took more than reccomended, and now its out of control taking over your life!
It all depends on how much and how often you use. The more you take, of course your withdrawals are going to be more painful.
If you've got your heart set on cold turkey, then were here for your moral support. It's going to be a week of hell, but you just have to push through it. Days 1 through 3 will be the worst, and every day after that you should start seeing some improvement. You will experience diahrrea, nausea, fever, chills, cold sweats, anxiety, restless legs, goosebumps, sleeplessness, lack of energy and appetite. It almost feels like you're fighting off the worst flu there ever was, but the hardest part is the temptation to get some more meds.
You've got to really want this to get through it. It's no walk in the park, but everyone here is willing to help. Remember, keep your mind busy. Watch movies, read a book, do some laundry, take a short walk, maybe a drive down the block and back.
You can also Google the Thomas Recipie. It's got a few over the counter meds that might help with some of the symptoms you're experiencing.
Good luck to you! Set your mind to it and you can do it! By day 7 you'll be a whole new person!
Search for questions
Still looking for answers? Try searching for what you seek or ask your own question.
Posted 18 Jun 2010 • 2 answers
Posted 22 Apr 2011 • 11 answers
Posted 15 Jul 2011 • 2 answers
Posted 30 Apr 2015 • 1 answer
Posted 28 Aug 2015 • 1 answer